MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Codes Difficult to Remove (1528); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that the balloon failed to deflate and was difficult to remove.The 95% stenosed target lesion was located in moderately tortuous and severely calcified artery.A 6.0 x 60mm, 135cm ranger paclitaxel-coated pta balloon catheter was selected for endovascular therapy procedure.During the procedure, the balloon was initially inflated at nominal pressure for 180 seconds.Upon deflation, the balloon did not completely deflate.The balloon was attempted to be deflated for 10 seconds, and upon removal, resistance occurred.The entire system was then removed, and the procedure was completed.No complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).Device evaluated by mfr.: the device was returned for analysis.A visual examination of the returned device found that the balloon had been inflated and was not refolded.It is not known when the balloon was subjected to positive pressure.The balloon was pulled in a distal direction over the distal tip.The investigator was unable to inflate the balloon due to the damage of the polymer extrusion.The markerbands and tip section of the device were visually examined, and no issues were noted with the markerbands or tip of the device.A visual and tactile examination of the polymer extrusion found multiple kinks.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18908671
Report Number2124215-2024-14333
Device Sequence Number14985150
Product Code ONU
UDI-Device Identifier08714729976103
UDI-Public08714729976103
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number04077H22
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown